MAUDE Adverse Event Report: B BRAUN MEDICAL INC PERIFIX®; EPIDURAL ANESTHESIA KIT

B BRAUN MEDICAL INC PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332079
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Foreign Body In Patient (2687)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.
 
Event or Problem Description
According to medwatch user facility report (b)(4): during insertion of the epidural catheter through the needle, the catheter did not thread past 12 cm.Attempts to withdraw the catheter back were futile as the catheter remained stuck at approximately 10 cm.During one such attempt, the catheter snapped and the entire catheter with the wire came out except for the blue tip at the end.Epidural was resited with a different set and patient had a good outcome for labor and delivery.The possibility of a catheter fragment left behind was immediately disclosed to the patient.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).This supplement is being sent to add the medwatch number, (b)(4), to section h10.A follow-up report will be provided after the examination results are available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample or lot was provided for evaluation.We are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B BRAUN MEDICAL INC
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key19392433
Report Number2523676-2024-00541
Device Sequence Number18083142
Product Code OGE
UDI-Device Identifier04046964177224
UDI-Public04046964177224
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number332079
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date05/29/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight88 KG
Patient RaceBlack Or African American